Psoriasis Home > DesOwen Overdose
If you use too much DesOwen (desonide), it can cause your body to stop making its own natural steroids. Other potential results of an overdose may include developing a group of symptoms known as Cushing's syndrome. These complications are more likely to occur when DesOwen is used in high amounts for long periods of time. Treatment will usually involve supportive care.
Can You Use Too Much DesOwen?
DesOwen® (desonide) is a prescription medication used to treat itching and inflammation due to a wide variety of skin conditions. It belongs to a group of medications known as topical steroids. As with most medications, it is possible to use too much DesOwen. However, serious problems are most likely to occur when large doses are used over a prolonged period of time.
Effects of a DesOwen OverdoseLong-term use of high doses of this medicine can cause Cushing's syndrome, which is a group of symptoms caused by prolonged exposure to steroids. Let your healthcare provider know if you develop any signs or symptoms of this problem, including:
- A rounded face
- Unusual body fat distribution (more fat in the trunk, face, and neck, and less fat in the extremities)
- High blood sugar levels.
Applying large amounts of DesOwen for long periods of time may cause serious side effects. As with all steroids, large doses of DesOwen may decrease the body's ability to produce natural steroids. This can cause serious problems, especially if this medicine is stopped too quickly and the body has not had a chance to begin making its own natural steroids again. If you realize that you have been using this cream for an extended period of time, do not suddenly stop using it.